MAUDE Adverse Event Report: ABBOTT GMBH ALINITY C MICROALBUMIN REAGENT KIT; TURBIDIMETRIC METHOD, PROTEIN OR ALBUMIN (URINARY, NON-QUANT.)

ABBOTT GMBH ALINITY C MICROALBUMIN REAGENT KIT; TURBIDIMETRIC METHOD, PROTEIN OR ALBUMIN (URINARY, NON-QUANT.)
Model Number 08P0420
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
All available patient information was included.Additional patient details are not available.An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer reported that the microalbumin college of american pathologists (cap) survey failed on the alinity c processing module (b)(6), as all results on the 5 microalbumin cap challenge were falsely depressed and off by 1 decimal place.It was determined that when the instrument was first installed, mg/l was used for alinity c microalbumin and at some point in time the unit of measure configuration was changed to mg/dl.The customer communicated that abbott assisted the customer with this configuration step.Upon further review, the actual units were changed for the assay, but not for the calibrator.The configuration values were all updated to be synchronous with the mg/dl unit of measure from the mg/l unit of measure.A data pull of all microalbumin samples reported since the assay went live in january 2023 was completed with a total of 591 patient samples.Initial review of the data does not include data from january to (b)(6) 2023 nor does it include objective values.Customer normal range ualb is 0.5-29 mg/dl.The corrected results from the reviewed data is as follows.In reviewing the data: abnormal to normal = 110 specimens, abnormal to abnormal = 30 specimens, less than 5 = 68 specimens, greater than 200 = 5 specimens.There has been no known reported impact to patient management.
 
Event or Problem Description
The customer reported that the microalbumin college of american pathologists (cap) survey failed on the alinity c processing module sn: (b)(6) as all results on the 5 microalbumin cap challenge were falsely depressed and off by 1 decimal place.It was determined that when the instrument was first installed, mg/l was used for alinity c microalbumin and at some point in time the unit of measure configuration was changed to mg/dl.The customer communicated that abbott assisted the customer with this configuration step.Upon further review, the actual units were changed for the assay, but not for the calibrator.The configuration values were all updated to be synchronous with the mg/dl unit of measure from the mg/l unit of measure.A data pull of all microalbumin samples reported since the assay went live in january 2023 was completed with a total of 591 patient samples.Initial review of the data does not include data from january to february 20, 2023 nor does it include objective values.Customer normal range ualb is 0.5-29 mg/dl.The corrected results from the reviewed data is as follows in reviewing the data: ¿ abnormal to normal = 110 specimens ¿ abnormal to abnormal = 30 specimens ¿ less than 5 = 68 specimens ¿ greater than 200 = 5 specimens.There has been no known reported impact to patient management.
 
Additional Manufacturer Narrative
The complaint investigation regarding alinity c microalbumin results that were off by 1 decimal spot included a review of data and information provided by the customer, search for similar complaints, ticket trending review, labeling review, and device history record review.Return testing was not completed as returns were not available.Ticket and trending review for the alinity c microalbumin reagent did not identify any related trends.Device history record review did not identify any deviations or non-conformances.A labeling review determined product labeling provides adequate information regarding the customer issue.After the field service engineer assisted the customer to change all the applicable alinity c microalbumin unit of measure to mg/dl from mg/l, no further issues have been noted.Based on the investigation, no systemic issue or deficiency with the alinity c microalbumin reagent was identified.

Brand Name
ALINITY C MICROALBUMIN REAGENT KIT
Common Device Name
TURBIDIMETRIC METHOD, PROTEIN OR ALBUMIN (URINARY, NON-QUANT.)
Manufacturer (Section D)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM  65205
Manufacturer (Section G)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM   65205
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key16863273
Report Number3002809144-2023-00219
Device Sequence Number14911043
Product Code JIQ
UDI-Device Identifier00380740135201
UDI-Public00380740135201
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number08P0420
Device Catalogue Number08P04-20
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer06/22/2023
Initial Report FDA Received Date05/03/2023
Supplement Report FDA Received Date07/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALNTY C PROCESSING MODU, 03R67-01, AC05143; ALNTY C PROCESSING MODU, 03R67-01, AC05143.
Patient SexUnknown